MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA 24 GA X 9/16 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA 24 GA X 9/16 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383510
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.383510, batch no.9227579.It was reported that during use of the nexiva 24 ga x 9/16 in single port one of the nurses was stuck by the needle when trying to extract the exposed needle from the nexiva port which was stuck in the iv port.The following information was provided by the initial reporter: the injury resulted when the nurse was trying to remove the male end of the vacutainer holder from the nexiva female port.The luer slip end typically gets stuck in this port, and the vacutainer holder luers off, leaving the internal needle fully exposed to the nurse.Two nurses then tried to extract the exposed needle from this nexiva port, which was contaminated with patient blood, and one of the nurses was stuck by the needle.
 
Additional Manufacturer Narrative
H.1.Type of reportable events: serious injury.Investigation summary: since no samples displaying the condition reported were available for examination, we were unable to fully investigate this incident.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.
 
Event or Problem Description

Brand Name
NEXIVA 24 GA X 9/16 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9378026
Report Number1710034-2019-01267
Device Sequence Number2500089
Product Code FOZ
UDI-Device Identifier30382903835103
UDI-Public30382903835103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number383510
Device Lot Number9227579
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;